1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
The Mighty Egg: New Life Springs Forth Despite ME/CFS
Jody Smith finds that even with ME/CFS, new life as symbolized by the mighty egg, can still spring forth ...
Discuss the article on the Forums.

CLINICAL STUDY on KLONOPIN / benzos for CFS?

Discussion in 'General Treatment' started by dannybex, Apr 27, 2011.

  1. dannybex

    dannybex Senior Member

    Messages:
    2,135
    Likes:
    497
    Seattle
    Thanks Freddd -- I appreciate it, please PM me with details.

    I got "C's" in math, so right away I have a couple questions:

    Does one decrease the dose by 1% each day? And if the reduction rate is 25% per month, etc.,...why does it take a year or more?

    Not saying this to be critical in any way, as my first attempt had passed the 2 year mark...just trying to make sense of it using my squishy brain.

    d.
  2. Freddd

    Freddd Senior Member

    Messages:
    4,378
    Likes:
    729
    Salt Lake City
    Hi Danny,

    The equation is a compound interest (annuity) formula. So to know how much remains one takes .99 and raises it to the power of the number of days. So a year in is .99^365 = 2.5518% remaining (0.025518), about -97.4482%

    Look at it this way, the first month amounts to about -25%. It takes 71 days to get to -50% of the original amount. The second month is -25% of 75%, not 25% of the original amount. Actually each day is recalculated of minus 1% of the declining balance.

    Some people starting on a large amount can take two years and some people who are hypersensitive need to take it down to 2.5518% of 2.5518% (0.0006512). 1% per day is generally slow enough for about 99% of people. A very few need to do it at 3/4 or 1/2 of 1% daily. With a 1% daily decrease and the long halflife of clonazepam, the full effect of the very first days drop isn't evident until about 2 weeks has gone by. Maximum effect is reached after about 4 weeks. Withdrawal effects are mostly by percentage drop, not "mg" drop.

    I hope this answers your question. If not, ask away.
  3. Freddd

    Freddd Senior Member

    Messages:
    4,378
    Likes:
    729
    Salt Lake City
    Some people find clonazepam almost impossible to taper from so they have to do a crossover taper to diazepam and then taper the diazepam. I have supplied thousands of tapers to people over the years, and benzos are the most difficult to ta[per from and clonazepam is the most difficult generally. Cheney clearly doesn't know what he is speaking of on this matter.
  4. hollie9

    hollie9

    Messages:
    45
    Likes:
    1
    Northern California
    I've found klonopin to be extremely effective at getting rid of my neurological head buzzing, tinnitis, sensitivity to light and sound. I plan to take it the rest of my life unless they find a cure for CFIDS. I've been doing the Cheney doxepin/clonopin combo since I first got sick in 1994.

    I do wish I took less. I tried a minor taper and almost jumped out of my skin, so the UK protocol is probably correct.

    The AMA has some sort of "drug police" that go after docs that prescribe too many pain or other controlled meds. My CFS doc was forced out of business by them, he would have had to go to court and pay lots in legal fees.

    Anymore info on tapering klonopin appreciated.

    Hollie
  5. Freddd

    Freddd Senior Member

    Messages:
    4,378
    Likes:
    729
    Salt Lake City
    Hollie,

    Mb12,adb12 and methylfolate are quite effective at getting rid of deficiency caused "neurological head buzzing, tinnitis, sensitivity to light and sound."

    For tapering klonopin I use an Ashton type taper with more flexibility. Anything more than 1% per day is problematical and it can take 2 years to taper this way if one wants to do it withou causing protracted withdrawal syndrome.
  6. MEG

    MEG Senior Member

    Messages:
    242
    Likes:
    20
    Asheville, NC
    To all...this is a most informative thread. I recently tapered myself off of clonazepan. I had taken 4mg (total) per day, in divided doses. I had no side effects that I could see, but I am just going through a period where I am sick and tired of chemicals in my body. So over the course of two-three month, I tapered down and have been off the medication completely for a month now. I did not experience any side effects that I was aware of from withdrawal.

    But now, as I have read over this thread, I think my recent exacerbation of some neurological issues, may indeed be from not taking any clonazepam. When I told Dr Lapp that I had stopped taking it, he applauded me. But now I am for the first time having trouble with overstim from using my computer, reading, watching tV and light! I never had these symptoms before...now I can mini crash from being on-line for several hours in a day! Have to take days off, in a darkened and quiet room to feel "normal" again. I never had this...

    Cheney has some compelling arguements for the use of benzos. And you all provide reliable anecdotal evidence to support its use. I am saddened that some are having trouble with withdrawal, or even getting the medication...

    I am rethinking my need for a small dose of the drug...
    any ideas, comments???? I would appreciate feedback.

    MEG
  7. Freddd

    Freddd Senior Member

    Messages:
    4,378
    Likes:
    729
    Salt Lake City
    HI Meg,

    I used to take a lot of diazepam and lorazepam. I have some on hand but only need them during one kind of folate deficiency or another usually. I was able to start tapering the benzos starting about a month after starting adb12 and 10 months after starting mb12. All the symptoms I took them for went away and they no longer served a purpose.

    I suspect you need methylb12, Metafolin and adenosylb12 for their effects on the nervous system.

    Also, some of the hyper-stimulation problems you are having may be from prolonged withdrawal syndrome which can occur for up to 2 years or so following a taper such as the one you did.
  8. Freddd

    Freddd Senior Member

    Messages:
    4,378
    Likes:
    729
    Salt Lake City
    I'm very close to nailing a certain pattern of vary strong responses to various supplements (mb12, adb12, methylfolate, l-carnitine fumarate, etc) and has "tolerance withdrawal" as it is often called with benzos or at least intolerable side effects. Anxiety is oftenh present as a symptom. This appears to include many posting here on this page. There is a reasoanbly complex biochemical reason for this kind of reaction to benzos along with finding startup on some supplements to be intolerable. I believe I have identified it. I need your help with some more information to nail down the pattern. Thankyou.



    http://forums.phoenixrising.me/showt...554#post258554

See more popular forum discussions.

Share This Page